Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Side effects of stopping BP medications - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hello Doctor
Doctor :   hi
Doctor :   Dr. XXXXXXXX here
User :   My age is 28
Doctor :   please proceed with your health query
User :   I've been diagnosed for BP 3 weeks back Doctor suggested to take Lostat-H intially and i feel so drowsy and he changed to Lostat 50mg. Before taking this tablet, I can see my BP ranges to 120/80 and if i take, BP raises to 130/90 So, i reduced dose to Lostat 25mg once and then i stopped it. I frequently checked and my average BP ranges between 110-123/72-84 since 3days i stopped medication
Doctor :   please give me few moments to read what you have typed
User :   Sure
User :   I don't either smoke or drink
Doctor :   ok. so do you mean to say that your BO is under control after stopping the medication?
Doctor :   *BP
User :   yes
User :   can i stop the medication?
Doctor :   are you following any other alternative measures?
User :   nope
Doctor :   like lifestyle changes, exercises, diet changes etc?
User :   yes
User :   i do exercise daily for 15min and walk for 20min
User :   reduced salt and taking more fruits
Doctor :   ok. then i would recommend you to continue the positive changes you have started along with
Doctor :   recording BP readings taken morning and evening for 15 days daily
User :   However, sometimes, i feel pressure to be raised
User :   rarely
Doctor :   see if there are fluctuations
Doctor :   and report any changes to your treating doctor
User :   wht should i do, if my BP suddenly raised
User :   say, if its more than 140/90
Doctor :   if your BP suddenly raises above 130/90, then you will need to visit a doctor/hospital for immediate care and reduction of BP
User :   so, for temprovary i can take lostat 25mg, if my BP suddenly raised?
Doctor :   yes you can take it if BP is raised in range between 130-140/90-95
Doctor :   if it raises above that
Doctor :   then you will need more potent medications to get it down at the earliest
User :   ok, when is the exact time to check pressure
User :   in a day?
User :   How many times should i check?
Doctor :   atleast 2 times a day morning and evening
User :   means before food?
User :   in morning
Doctor :   preferably after food
User :   after food immediately?
User :   or 1hr range
Doctor :   after about 1/2 hour anytime
User :   ok. so, at present do u say not to take medications?
User :   or its safe to have daily lostat 25mg
User :   even my BP is under control
Doctor :   if your BP is totally under control with the positive changes you have started with, then there will be no need for medications
Doctor :   hence I suggested to maintain the BP readings two times a day for 15 days
User :   ok
Doctor :   it will help in deciding if you have any fluctuations
Doctor :   and need for medication and the dose
User :   ok
User :   does lostat have any major complication?
Doctor :   it can lead to hypotension and fluid accumulation in body
User :   ok
Doctor :   is there anything else I can help you with?
User :   thanks!
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor